Alert archive / Arkansas / River Flood Warnings in 2022
River Flood Warning 40, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Jun 8, 2022, 9:34 PM CDT for Crawford County, Sebastian County, Arkansas. It took effect at Jun 9, 2022, 1:00 AM CDT. It was in force for 20 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2022, 9:34 PM CDT (02:34 UTC)
- In effect from
- Jun 9, 2022, 1:00 AM CDT
- Expired
- Jun 9, 2022, 8:45 PM CDT
- In force
- 20 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Crawford County, AR, Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 12 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Arkansas River at Van Buren (VBUA4). The gauge peaked at 24.38 ft at Jun 10, 2022, 8:00 PM CDT.
- Action stage
- 22 ft
- Minor stage
- 22 ft
- Moderate stage
- 26 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07250500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
429
WGUS44 KTSA 090234
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
934 PM CDT Wed Jun 8 2022
...The National Weather Service in Tulsa OK has issued a Flood
Warning for the following rivers in Arkansas...
Arkansas River at Van Buren affecting Sebastian and Crawford
Counties.
ARC033-131-091445-
/O.NEW.KTSA.FL.W.0040.220609T0600Z-220609T2200Z/
/VBUA4.1.ER.220609T0600Z.220609T1200Z.220609T1600Z.NO/
934 PM CDT Wed Jun 8 2022
...FLOOD WARNING IN EFFECT FROM LATE TONIGHT TO TOMORROW AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Arkansas River at Van Buren.
* WHEN...From late tonight to tomorrow afternoon.
* IMPACTS...At 22.0 feet, minor lowland flooding occurs along the
shoreline from the I-540 bridge east towards Lavaca.
* ADDITIONAL DETAILS...
- At 9:00 PM CDT Wednesday the stage was 21.7 feet.
- Forecast...The river is expected to rise above flood stage
just after midnight tonight to a crest of 22.2 feet tomorrow
morning. It will then fall below flood stage late tomorrow
morning.
- Flood stage is 22.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3549 9439 3539 9422 3531 9422 3531 9454
3540 9454
$$4 follow-up statements
690
WGUS84 KTSA 090708
FLSTSA
Flood Statement
National Weather Service Tulsa OK
208 AM CDT Thu Jun 9 2022
...The Flood Warning is extended for the following rivers in
Arkansas...
Arkansas River at Van Buren affecting Sebastian and Crawford
Counties.
Arkansas River at Ozark Lock and Dam affecting Logan, Franklin
and Johnson Counties.
ARC033-131-091915-
/O.EXT.KTSA.FL.W.0040.000000T0000Z-220610T1000Z/
/VBUA4.1.ER.220609T0307Z.220609T1200Z.220610T0400Z.NO/
208 AM CDT Thu Jun 9 2022
...FLOOD WARNING NOW IN EFFECT UNTIL LATE TONIGHT...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Arkansas River at Van Buren.
* WHEN...Until late tonight.
* IMPACTS...At 23.0 feet, minor lowland flooding occurs along the
shoreline from the I-540 bridge east towards Lavaca.
* ADDITIONAL DETAILS...
- At 1:00 AM CDT Thursday the stage was 22.6 feet.
- Forecast...The river is expected to rise to a crest of 23.1
feet this morning. It will then fall below flood stage late
this evening.
- Flood stage is 22.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3549 9439 3539 9422 3531 9422 3531 9454
3540 9454
$$
ARC047-071-083-091915-
/O.EXT.KTSA.FL.W.0041.220609T1121Z-220611T1200Z/
/OZGA4.1.ER.220609T1121Z.220610T0000Z.220611T0600Z.NO/
208 AM CDT Thu Jun 9 2022
...FLOOD WARNING NOW IN EFFECT FROM THIS MORNING TO SATURDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Arkansas River at Ozark Lock and Dam.
* WHEN...From this morning to Saturday morning.
* IMPACTS...At 357.0 feet, flooding affects agricultural use lands
along the river downstream of the lock and dam in Franklin County.
Gas fields are also subject to flooding downstream. Equipment and
livestock should be moved to higher ground. North 5th Street in
Logan County near the Six Mile Levee begins to flood and may cut
off access to a nearby residence.
* ADDITIONAL DETAILS...
- At 1:00 AM CDT Thursday the stage was 356.2 feet.
- Forecast...The river is expected to rise above flood stage
this morning to a crest of 358.4 feet this evening. It will
then fall below flood stage early Saturday morning.
- Flood stage is 357.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3546 9405 3550 9382 3542 9347 3536 9349
3531 9371 3540 9385
$$341
WGUS84 KTSA 091330
FLSTSA
Flood Statement
National Weather Service Tulsa OK
830 AM CDT Thu Jun 9 2022
...The Flood Warning is extended for the following rivers in
Arkansas...
Arkansas River at Ozark Lock and Dam affecting Logan, Franklin
and Johnson Counties.
Arkansas River at Van Buren affecting Sebastian and Crawford
Counties.
ARC047-071-083-100130-
/O.EXT.KTSA.FL.W.0041.000000T0000Z-220613T0000Z/
/OZGA4.1.ER.220609T1025Z.220611T0600Z.220612T1800Z.NO/
830 AM CDT Thu Jun 9 2022
...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Arkansas River at Ozark Lock and Dam.
* WHEN...Until Sunday evening.
* IMPACTS...At 357.0 feet, flooding affects agricultural use lands
along the river downstream of the lock and dam in Franklin County.
Gas fields are also subject to flooding downstream. Equipment and
livestock should be moved to higher ground. North 5th Street in
Logan County near the Six Mile Levee begins to flood and may cut
off access to a nearby residence.
* ADDITIONAL DETAILS...
- At 8:00 AM CDT Thursday the stage was 357.2 feet.
- Forecast...The river is expected to rise to a crest of 358.4
feet this evening. It will then fall below flood stage early
Sunday afternoon.
- Flood stage is 357.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3546 9405 3550 9382 3542 9347 3536 9349
3531 9371 3540 9385
$$
ARC033-131-100130-
/O.EXT.KTSA.FL.W.0040.000000T0000Z-220611T2100Z/
/VBUA4.1.ER.220609T0307Z.220609T1800Z.220611T1500Z.NO/
830 AM CDT Thu Jun 9 2022
...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Arkansas River at Van Buren.
* WHEN...Until Saturday afternoon.
* IMPACTS...At 24.0 feet, minor lowland flooding occurs along the
shoreline from the I-540 bridge east towards Lavaca. Some rural
roads near Lavaca may be impassable. Parts of Kelley Park
northwest of downtown Fort Smith experience minor flooding.
* ADDITIONAL DETAILS...
- At 8:00 AM CDT Thursday the stage was 23.5 feet.
- Forecast...The river is expected to rise to a crest of 23.7
feet this afternoon. It will then fall below flood stage late
Saturday morning.
- Flood stage is 22.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3549 9439 3539 9422 3531 9422 3531 9454
3540 9454
$$861
WGUS84 KTSA 091928
FLSTSA
Flood Statement
National Weather Service Tulsa OK
228 PM CDT Thu Jun 9 2022
...The Flood Warning continues for the following rivers in
Arkansas...
Arkansas River at Ozark Lock and Dam affecting Logan, Franklin
and Johnson Counties.
Arkansas River at Van Buren affecting Sebastian and Crawford
Counties.
ARC047-071-083-100730-
/O.EXT.KTSA.FL.W.0041.000000T0000Z-220612T0900Z/
/OZGA4.1.ER.220609T1025Z.220611T0000Z.220612T0300Z.NO/
228 PM CDT Thu Jun 9 2022
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY SUNDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Arkansas River at Ozark Lock and Dam.
* WHEN...Until early Sunday morning.
* IMPACTS...At 360.0 feet, flooding spreads over more than 4,000
acres in Franklin and Logan Counties. Numerous gas fields are
flooded. Some agricultural lands in Johnson County also are
flooded.
* ADDITIONAL DETAILS...
- At 1:00 PM CDT Thursday the stage was 357.8 feet.
- Forecast...The river is expected to rise to a crest of 359.2
feet tomorrow evening. It will then fall below flood stage
late Saturday evening.
- Flood stage is 357.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3546 9405 3550 9382 3542 9347 3536 9349
3531 9371 3540 9385
$$
ARC033-131-100730-
/O.EXT.KTSA.FL.W.0040.000000T0000Z-220610T1500Z/
/VBUA4.1.ER.220609T0307Z.220609T1500Z.220610T0900Z.NO/
228 PM CDT Thu Jun 9 2022
...FLOOD WARNING NOW IN EFFECT UNTIL LATE TOMORROW MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Arkansas River at Van Buren.
* WHEN...Until late tomorrow morning.
* IMPACTS...At 23.0 feet, minor lowland flooding occurs along the
shoreline from the I-540 bridge east towards Lavaca.
* ADDITIONAL DETAILS...
- At 2:00 PM CDT Thursday the stage was 23.2 feet.
- Forecast...The river is expected to fall below flood stage
late tonight. However... rainfall late tonight and tomorrow
morning will cause a second rise to just below flood stage
late Friday or Saturday. If the rainfall is heavier than
forecast... the flood warning might need to be extended.
- Flood stage is 22.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3549 9439 3539 9422 3531 9422 3531 9454
3540 9454
$$528
WGUS84 KTSA 100145
FLSTSA
Flood Statement
National Weather Service Tulsa OK
845 PM CDT Thu Jun 9 2022
...The Flood Warning is cancelled for the following rivers in
Arkansas...
Arkansas River at Van Buren affecting Sebastian and Crawford
Counties.
...The Flood Warning continues for the following rivers in
Arkansas...
Arkansas River at Ozark Lock and Dam affecting Logan, Franklin
and Johnson Counties.
ARC033-131-100245-
/O.CAN.KTSA.FL.W.0040.000000T0000Z-220610T0145Z/
/VBUA4.1.ER.220609T0307Z.220609T1500Z.220609T2304Z.NO/
845 PM CDT Thu Jun 9 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Arkansas River at Van Buren.
* ADDITIONAL DETAILS...
- At 8:00 PM CDT Thursday the stage was 21.5 feet.
- Forecast...The river fell below flood stage this afternoon
and will remain below flood stage.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3549 9439 3539 9422 3531 9422 3531 9454
3540 9454
$$
ARC047-071-083-101345-
/O.EXT.KTSA.FL.W.0041.000000T0000Z-220611T1245Z/
/OZGA4.1.ER.220609T1025Z.220610T1200Z.220611T0645Z.NO/
845 PM CDT Thu Jun 9 2022
...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Arkansas River at Ozark Lock and Dam.
* WHEN...Until Saturday morning.
* IMPACTS...At 360.0 feet, flooding spreads over more than 4,000
acres in Franklin and Logan Counties. Numerous gas fields are
flooded. Some agricultural lands in Johnson County also are
flooded.
* ADDITIONAL DETAILS...
- At 8:00 PM CDT Thursday the stage was 358.5 feet.
- Forecast...The river is expected to rise to a crest of 359.0
feet tomorrow morning. It will then fall below flood stage
early Saturday morning. The river is then expected to
fluctuate above action stage over the weekend before finally
dropping below action stage Sunday night.
- Flood stage is 357.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3546 9405 3550 9382 3542 9347 3536 9349
3531 9371 3540 9385
$$
LacyWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Jun 8, 6:21 PM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jun 8, 6:21 PM CDT, 3 hours 13 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 621 PM CDT Wed Jun 8 2022 ...New AVIATION... .SHORT TERM... (The rest of this afternoon and tonight ) Issued at 205 PM CDT Wed Jun 8 2022 MCS will be moving out of eastern Oklahoma and western Arkansas over the next few hours. Very heavy rainfall and flash flooding will be the main concern with the MCS as it moves out of the area. Precipitable Water values of around 2.25 inches are resulting in very efficient showers and storms. The current Flood Watch will be evaluated at zone issuance time for a possible short extension. However, the heaviest rains are expected to be out of the area by 4 pm. A cold front will follow closely on the heels of the MCS through the area tonight. We will see something of a lull in the the nightly/morning MCS activity tonight into Thursday in the wake of the cold front. However, some shower and thunderstorms will be possible later tonight across southeast Oklahoma in an area closer to the frontal boundary. && .LONG TERM... (Thursday through Wednesday) Issued at 205 PM CDT Wed Jun 8 2022 Widely scattered to scattered showers and storms will be possible on Thursday into Thursday evening as the cold front that moves through the region tonight returns back as a warm front. However, the more significant chance of showers and thunderstorms will come late Thursday night into Friday morning as a mid-level shortwave embedded in the northwesterly flow moves into the region. Another MCS will accompany this shortwave with the potential for severe weather and very heavy rains. Wind gust to around 70 mph and large hail will again be the main severe weather threat. Rainfall rates of 1 to 3 inches of rain per hour will also again be present with precipitable water values still around 2.25 inches. A flood watch may be needed for portions of the area with this event. However, will wait until the event draws closer and the details of timing and placement of the heavy rains become clearer before one is issued. The showers and storms are expected to move out of the region Friday afternoon. Have kept the remainder of the forecast dry with high pressure prevailing at the surface and aloft. Hot temperatures make an appearance on Sunday and continue into next week. && .AVIATION... (00Z TAFS) Issued at 620 PM CDT Wed Jun 8 2022 Wet ground, combined with clearing skies and light winds should set the stage for fog formation late tonight. Several models show this signal as well, with the highest probability at the W AR sites. Will hit fog potential heavier at those sites, with TEMPO LIFR conditions toward early Thursday morning. For the E OK sites, stuck with TEMPO light MVFR fog, but will reevaluate the potential later this evening. Some dry air advection from the north and west could limit the potential, especially at KBVO. Lacy && .PRELIMINARY POINT TEMPS/POPS... TUL 63 84 68 86 / 10 20 80 30 FSM 67 85 69 86 / 10 20 70 60 MLC 67 85 71 90 / 40 30 40 30 BVO 60 82 67 84 / 10 20 90 30 FYV 60 83 65 83 / 10 10 90 70 BYV 59 82 64 81 / 10 10 90 80 MKO 64 82 68 86 / 10 20 70 40 MIO 59 82 64 83 / 10 10 90 50 F10 64 83 69 87 / 20 20 60 30 HHW 70 88 72 94 / 30 20 10 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...10 LONG TERM....10 AVIATION...30
Hazardous weather outlook, Jun 8, 5:09 PM CDT, 4 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 509 PM CDT Wed Jun 8 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 509 PM CDT Wed Jun 8 2022 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Elevated. AREA...Southeast Oklahoma. ONSET...After Midnight. FLASH FLOOD. RISK...Limited. AREA...East Central Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Rain showers have come to an end late this afternoon across eastern Oklahoma and northwest Arkansas. However, areas of flooding may continue to impact parts of east central and northwest Arkansas until any flood waters can recede this evening. Additional showers and thunderstorms may become possible again late tonight across mainly southeast Oklahoma in response to a frontal boundary remaining in the region. Severe weather is not anticipated tonight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...Severe Thunderstorm Potential...Heavy Rain Potential. FRIDAY...Thunderstorm Potential. SATURDAY...No Hazards. SUNDAY...Dangerous Heat Potential. MONDAY AND TUESDAY...High Wind Potential. EXTENDED DISCUSSION... Another storm complex is expected to spread into the region Thursday night and Friday. Heavy rains and the potential for strong winds and hail will accompany these storms. Forecasting the path of these nighttime systems is difficult, but data suggest the greatest chance for heavy rains and storms is across northeast Oklahoma and also northwest and west-central Arkansas. The storm complex is expected to exit the area during the morning hours Friday. EMERGENCY MANAGEMENT PLANNING STATEMENT... Given the recent rains, the additional storm activity Thursday night into Friday is likely to result in some flash flooding and possibly cause rises on area rivers. Emergency managers should continue to monitor the latest river stages and closely follow the latest rainfall forecasts. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Jun 8, 6:42 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
642 PM CDT WED JUN 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM TSTM WND DMG VIAN 35.50N 94.97W
06/08/2022 SEQUOYAH OK TRAINED SPOTTER
LARGE TREE LIMBS DOWN; TIME ESTIMATED BY
RADAR.
&&Local storm report, Jun 8, 6:45 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
645 PM CDT WED JUN 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM FLASH FLOOD VIAN 35.50N 94.97W
06/08/2022 SEQUOYAH OK TRAINED SPOTTER
FLOODING OF CREEKS OBSERVED; PORTION OF
COUNTY ROAD WASHED OUT.
&&
MDLThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 9:36 PM CDT | River Flood Warning | TSA | Franklin, Johnson, Logan | 4 days |
| Jun 9, 3:54 AM CDT | Dense Fog Advisory | TSA | Benton, Carroll, Madison, Washington | 5 hr |
| Jun 9, 11:31 AM CDT | Flood Watch | TSA | Benton, Carroll, Madison, Washington | 22 hr |
Nearby
River Flood Warnings in Arkansas, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.